Testosterone-Sandy’s Story

Testosterone
When the concept of Testosterone Addiction was introduced to  group therapists and behavioral health professionals there was an overwhelming response.
Three therapists, who have patients addicted to steroids in the form of testosterone, said their patients’ lives had become a shambles.  During the past year and a half I have spoken with thousands of people, some who have told me about a spouse who uses testosterone and how it has negatively affected their relationships. One said, “My husband started taking testosterone and he became an angry, aggressive sex driven person,” A man told me, “My wife started taking testosterone and her sex drive is so out of control I can’t take it anymore.”
There are stories of husbands and wives who started taking testosterone and after 25 years of marriage one or the other just up and left. One wife said, “He became angry, his sex drive was out of control, he became violent.”
We connected with Sandy, who is blogging about her experience with testosterone.  Here is her story:
In our mid-fifties my husband and I had been  happily married for over 15 years.  Then he came home from a     routine doctor’s appointment with a new prescription for injectable Testosterone Cypionate.  His endocrinologist had diagnosed Low T.  For the first few years, I believed the doctors as they told us that it was medically necessary for my husband to have Testosterone Replacement Therapy (TRT).  They convinced me that his testosterone was being kept in a normal range and the mood swings he was experiencing could not be from the TRT.  My husband always denied that he had any mood swings or personality changes, and felt it was I who had changed.  He was convinced TRT was the best thing that ever happened to him, a fountain of youth that made him feel stronger and increased his sex drive.  My husband’s mood swings and personality changes had gradually become so severe after eight years of TRT that I could no longer justify living in what seemed to be a dangerous situation.
The more I researched about testosterone, steroids, and Low T therapy, the stronger was my belief that the medical field had led us astray. When I found articles refuting the medical value of TRT, I started writing down summaries of the publications. After becoming certain that Low T therapy was not a medical necessity for my husband, I insisted on a second opinion with a new endocrinologist.  My husband had to be off all testosterone drugs for two months for new blood levels of what his body would produce and a new MRI to check the pituitary. The new endocrinologist determined he was producing his own testosterone and could increase his levels through losing weight, eating healthy and exercising. He went through very severe withdrawal depression for the first few months and he was very angry and hostile towards me, but he gradually came to the realization that our marriage was more important to him than the TRT.  After about six months, he was almost back to his old self again but still resentful that he had to give up TRT.  After a year he seems to be content to be off of TRT, has noticed he has more patience with others, and we are both enjoying each other and our relationship again.
You can connect with Sandy and read her blog at  https://tsnmco.wordpress.com.
Sandy and her husband were able to repair their relationship because of her patience and her inner knowing that something wasn’t quite right.  She endured nine years of the behavior shift and was at her breaking point, but she hung in there.





2 Comments to Testosterone-Sandy’s Story

  1. Stacy says:

    I am so glad you started this! My husband started taking testosterone shots from one of those ” male clinics” because his friend told him it would help with his energy level and building muscle. 6 weeks into taking in I noticed behavior changes. Very distant and Argumentative… 8 weeks into it he left me! 15 years of marriage, 3 kids and a great life! He blindsided us and it has ruined us. He has no emotion ( which high T does to people… depletes the oxytocin in the brain. I wish it was more controlled since it is a ” controlled substance” .

    • LisaMarie Shaughnessy says:

      My heart is with you. I am sad that you have had to experience the wrath of what this terrible drug can do to a human being. My hope is you are healing from the tragedy and have faith that God’s got your back. Love & Miracles Lisa Marie
      I will be conducting a research survey next week. Would you like to participate? It is approx 30 questions and I will be sharing the results in a book.